Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Is it possible for feeling hormonal symptoms, both physically and emotionally inspite of having hysterectomy?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1482 Questions
I am 2 weeks out from a total Laproproscopic hysterectomy, with removal of ovaries. I am 56 and have been menopausal for 3 years. Is it possible for someone of my age to be feeling hormonal symptoms, both physically and emotionally? Also, I still feel deeply fatigued and achy in my abdomen. Is this to be expected? Thanks, XXXX
Posted Wed, 12 Mar 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 26 minutes later
Brief Answer: Menopause Detailed Answer: Menopausal symptoms typically occur from the time of menopause and in many women these are not severe and gradually disappear by 5 years. However, they are more severe and persistent in some, so much so that treatment becomes necessary. I have noted that your periods stopped 3 years ago, and you have surgery 2 weeks ago. In this context, I wish to let you know that menopausal symptoms can (re)occur at any time later in life too. It is unpredictable in whom they will occur. Further there is no test to know how long they will last. The best approach is to see a Gynecologist and discuss if they merit treatment, particularly if they are incapacitating. Regarding abdominal pain, it is best to check with the surgeon as to whether or not this is to be expected as a normal part of recovery. In general, when I see a woman complaining of fatigue, I order a simple thyroid blood test called TSH to evaluate for hypothyroidism.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor